MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305759
Medical Device Problem Codes Difficult or Delayed Activation (2577); Difficult to Advance (2920)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x5/8 had shield damaged.It was reported by customer that the quality of the plastic of the is very rigid, and breaks when trying to move the safety cover (either pulling back or pushing down).Verbatim: rcc received a complaint via email.Email(s) attached.Chc complaint reference #: xxx customer (hospital) name: xxx customer address: xxx contact name: xxx phone: xxx e-mail: xxx correspondence language: english cat# of product being complained: bd305762 description of product: needle eclipse 23gx1in ll syr sp=pk 100ea/pk 12pk/ca lot or s/n: (b)(6) complaint category: fail to function / defective rga number: reportable: no incident date: (b)(6) 2024 hospital complaint reference #: details of complaint (reported issue): we have an issue with the bd eclipse needles that were bought between january 12th and february 20th, specifically products bd305759 and bd305762.We have noticed that the quality of the plastic of the is very rigid, and breaks when trying to move the safety cover (either pulling back or pushing down).This has resulted in injuries to the technicians administering the medication, and also to the patient receiving the medication.We currently have 56 packs of bd305762 (mix of lots 2313900 and 2325968) and 79 packs of bd305759 (all from lot 2343738) that we have pulled from our active inventory, and issued a stop use.· sample available: please send customer sample return instructions.· customer indicated that they wish to be provided with the final results of this investigation.Please copy gmb-can-chc-complaints@cardinalhealth.Com when sending to the customer.· please see above for customer contact information for your team¿s follow-up: complaint noticed: during / after use problem frequency: 1st time customer exposure: patient injury: no has health canada been informed? no qty affected: (b)(4) ea samples available? yes is customer requesting an rga?: yes return qty: qty samples: (b)(4) ea.
 
Event or Problem Description
Material # 305759, lot # 2343738.It was reported by customer that the quality of the plastic of the is very rigid, and breaks when trying to move the safety cover (either pulling back or pushing down).Verbatim: rcc received a complaint via email.Chc complaint reference #: xxx.Customer (hospital) name: xxx.Customer address: xxx.Contact name: xxx.Phone: xxx.E-mail: xxx.Correspondence language: english.Cat# of product being complained: bd305762.Description of product: needle eclipse 23gx1in ll syr sp=pk 100ea/pk 12pk/ca.Lot or s/n: (b)(6).Complaint category: fail to function / defective.Rga number: reportable: no.Incident date: 09 may 2024.Hospital complaint reference #: details of complaint (reported issue): we have an issue with the bd eclipse needles that were bought between january 12th and february 20th, specifically products bd305759 and bd305762.We have noticed that the quality of the plastic of the is very rigid, and breaks when trying to move the safety cover (either pulling back or pushing down).This has resulted in injuries to the technicians administering the medication, and also to the patient receiving the medication.We currently have (b)(4) packs of bd305762 (mix of lots 2313900 and 2325968) and (b)(4) packs of bd305759 (all from lot 2343738) that we have pulled from our active inventory, and issued a stop use.Sample available: please send customer sample return instructions.Customer indicated that they wish to be provided with the final results of this investigation.Please copy gmb-can-chc-complaints@cardinalhealth.Com when sending to the customer.· please see above for customer contact information for your team¿s follow-up: complaint noticed: during / after use.Problem frequency: 1st time.Customer exposure: patient injury: no.Has health canada been informed? no.Qty affected: (b)(4) ea.Samples available? yes.Is customer requesting an rga?: yes.Return qty: qty samples: (b)(4)ea.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection at the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as all sample passed the eclipse safety shield inspection and activation/locking force functional test.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19461904
Report Number2243072-2024-00673
Device Sequence Number6812859
Product Code FMI
UDI-Device Identifier00382903057597
UDI-Public(01)00382903057597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305759
Device Lot Number2325968
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown